Florida, 2013

Damaging Winds in Florida, June 25, 2013

June 25, 2013 · NWS JAX · 2 events in 1 county or zone

and the sea breezes spawned scattered severe storms during the afternoon and early evening.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

The combination of passing upper level short wave energy...lingering low level outflow boundaries from prior convective activity...and the sea breezes spawned scattered severe storms during the afternoon and early evening.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jun 25, 12:53 PM EST, 3 hours 57 minutes earlier.

Area forecast discussion, Jun 25, 12:53 PM EST, 3 hours 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
153 PM EDT TUE JUN 25 2013

.SHORT TERM...REST OF THE AFTERNOON THROUGH WEDNESDAY...
WEAK VORTICITY CENTER ALOFT MOVING OFF COAST OF SE GA... WHILE
NEXT WEAK SHORTWAVE APPROACHES FROM THE WEST. SHOULD CONTINUE TO
SEE SCATTERED TO NUMEROUS SHRA/TSRA REMAINDER OF AFTERNOON INTO
EVENING INTERIOR SE GA/NE FL AHEAD OF SHORTWAVE. EAST COAST
SEABREEZE TO MOVE W OF I-95 CORRIDOR THIS AFTERNOON...SHOULD SEE
AT LEAST ISOLATED SHRA/TSRA ALONG IT...THO ANTICIPATE LESSER
COVERAGE THAN INTERIOR PART OF OUR FORECAST AREA.

MAINTAINING AT LEAST LOW POPS TIL MIDNIGHT INTERIOR NE FL/SE
GA...THO ANTICIPATE ENOUGH STABILIZATION TO MINIMIZE RAINFALL
POTENTIAL AFTER MIDNIGHT. NO SIG CHANGES TO LOW TEMP FORECAST.

WITH SHORTWAVE EXITING OUR FORECAST AREA DURING THE DAY
WED...ANTICIPATE MAINLY SEA-BREEZE INDUCED SCATTERED SHRA/TSRA WED
AFTN. WENT A FEW DEGREES ABOVE CURRENT HIGH TEMP FORECAST WED IN
BETWEEN MAV AND MET GUIDANCE.

ANOTHER WEAK SHORTWAVE IS EXPECTED TO PIVOT INTO THE REGION ON
THURS AS A FRONTAL BOUNDARY APPROACHES FROM THE NORTH AND RIDGING
IS PUSHED SOUTH OF THE REGION. SCTD DIURNAL CONVECTION WILL
DEVELOP AND TRACK TOWARD THE EAST COAST BY EVENING. WILL KEEP
SLIGHT CHANCE POPS OVER SE GA THU NIGHT. SEASONABLE TEMPERATURES
ARE FORECAST.

.LONG TERM...FRIDAY THROUGH TUESDAY...
AN UNSETTLED WEATHER PATTERN WILL PREVAIL AS A LARGE UPPER TROUGH
SETTLES OVER THE EASTERN HALF OF U.S. THROUGH THE EXTENDED PERIOD.
A SERIES OF SHORTWAVES WILL MOVE ALONG THE TROUGH PROVIDING THE
DYNAMICS NEEDED FOR ENHANCED DEVELOPMENT OF SHOWERS/STORMS.
COVERAGE OF PRECIP WILL DEPEND ON HOW DEEP THE TROUGH GETS AND
TIMING OF SHORTWAVE ENERGY. A PREVAILING SW FLOW WILL DRIVE LATE
MORNING/EARLY AFTN CONVECTION INLAND OVER THE SUWANNEE VALLEY AND
I-75 CORRIDOR. A SBRZ MERGER IS FAVORED TO OCCUR LATER IN THE
AFTN/EARLY EVENING TOWARD I-95 AND ST. JOHNS RIVER BASIN. POPS
WILL BE ABOVE CLIMO EXPECTATIONS...AND WILL GO WITH 50% CHANCE OF
DIURNAL CONVECTION EACH DAY. IF A STRONG SHORTWAVE ROTATES AROUND
BASE OF TROUGH...WILL NEED TO INCREASE POPS SUBSTANTIALLY AS
TIMING BECOMES MORE CERTAIN. TEMPS WILL BE NEAR OR SLIGHTLY ABOVE
CLIMO RANGING FROM LOW/MID 70S AT NIGHT TO LOWER 90S DAYTIME.

&&

.AVIATION...
PREVAILING VFR CONDS IS FORECAST EXCEPT NEAR WIDELY SCTD TSRA
DURING AFTN/EVE HOURS.

&&

.MARINE...
RIDGE OF HIGH PRESSURE WILL REMAIN OVER THE WATERS THROUGH
THURSDAY...PRODUCING SOUTHERLY WINDS 10-15 KTS AND 2-4 FT SEAS.
THE RIDGE WEAKENS...WITH MODERATE SOUTHWEST FLOW SETTING UP
ACROSS THE WATERS FRI-SUN.

RIP CURRENTS: MODERATE RISK CONTINUES THIS AFTERNOON DUE TO 2-3FT
EASTERLY SWELL. A LOW RISK IS ANTICIPATED ON WEDNESDAY...THOUGH
THAT MAY BE UPGRADED TO MODERATE IF EASTERLY SWELL PERSISTS.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  71  92  74  94 /  40  50  40  40
SSI  75  88  78  89 /  10  20  20  30
JAX  72  91  75  91 /  20  30  30  40
SGJ  73  87  75  89 /  10  20  20  30
GNV  71  92  73  93 /  30  50  30  40
OCF  72  92  74  92 /  30  40  30  40

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.
&&

WOLF/TRABERT/GUILLET
Hazardous weather outlook, Jun 25, 3:24 AM EST, 13 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
424 AM EDT TUE JUN 25 2013

AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-
GAZ132>136-149>154-162>166-260830-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM-
FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM-
ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM-
ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE-
FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE-
ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON-
SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS-
GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON-
APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN-
COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN-
424 AM EDT TUE JUN 25 2013

...MODERATE RISK FOR RIP CURRENTS TODAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA...
SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT...

SCATTERED THUNDERSTORM ACTIVITY IS EXPECTED...MAINLY DURING THE
AFTERNOON AND EARLY EVENING HOURS. THE BEST CHANCES WILL BE OVER
INLAND AREAS AND MAY CONTAIN LOCALLY HEAVY RAINFALL...GUSTY WINDS
AND FREQUENT LIGHTNING AT TIMES.

EASTERLY SWELLS WILL PROMOTE AN ELEVATED RISK OF RIP CURRENTS AT
LOCAL BEACHES.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

SCATTERED THUNDERSTORM ACTIVITY...MAINLY DURING THE AFTERNOON AND
EVENING HOURS WILL CONTINUE THROUGH THE PERIOD. THE BEST CHANCES
WILL BE OVER INLAND AREAS AND MAY CONTAIN LOCALLY HEAVY RAINFALL...
GUSTY WINDS AND FREQUENT LIGHTNING AT TIMES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

In the hours before

Special weather statement, Jun 25, 2:36 PM EST, 2 hours 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
336 PM EDT TUE JUN 25 2013

FLZ020-022-GAZ162-252015-
COLUMBIA-ECHOLS-HAMILTON-
336 PM EDT TUE JUN 25 2013

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SOUTHWESTERN
ECHOLS...NORTHERN COLUMBIA AND HAMILTON COUNTIES FOR STRONG WINDS AND
EXCESSIVE LIGHTNING VALID UNTIL 415 PM EDT...

AT 336 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 2 MILES NORTHEAST
OF BLUE SPRINGS TO 6 MILES SOUTHEAST OF JASPER TO 2 MILES NORTH OF
WINFIELD...MOVING NORTHEAST AT 5 MPH. THESE STRONG THUNDERSTORMS WILL
ALSO AFFECT AREAS AROUND WINFIELD...WHITE SPRINGS...WEST LAKE...
CROSSROADS...SUWANNEE VALLEY...LAKE CITY...FIVE POINTS AND BLUE
SPRINGS THROUGH 415 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND
GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3064 8323 3064 8314 3070 8314 3064 8278
      3041 8249 3016 8264 3028 8280 3034 8281
      3034 8285 3039 8290 3038 8293 3043 8300
      3043 8307 3044 8308 3042 8314 3043 8323
      3058 8327
TIME...MOT...LOC 1936Z 206DEG 5KT 3052 8319 3047 8288
          3030 8267

TRABERT
Special weather statement, Jun 25, 3:07 PM EST, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
407 PM EDT TUE JUN 25 2013

GAZ132>135-150-252045-
APPLING-BACON-COFFEE-JEFF DAVIS-WARE-
407 PM EDT TUE JUN 25 2013

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHWESTERN
WARE...SOUTHEASTERN JEFF DAVIS...SOUTHERN APPLING...BACON AND EASTERN
COFFEE COUNTIES FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING
VALID UNTIL 445 PM EDT...

AT 407 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 9 MILES NORTH OF
ALMA TO 4 MILES NORTH OF NICHOLLS...MOVING SOUTHEAST AT 10 MPH. THESE
STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND NICHOLLS...NEW
LACY AND ALMA THROUGH 445 PM EDT. HAIL UP TO THREE QUARTER INCH IN
DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45
TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3160 8214 3137 8249 3155 8279 3174 8249
TIME...MOT...LOC 2007Z 295DEG 10KT 3167 8246 3158 8262

TRABERT
Special weather statement, Jun 25, 3:23 PM EST, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
423 PM EDT TUE JUN 25 2013

FLZ022-023-GAZ150-163-164-252115-
BAKER-CHARLTON-CLINCH-COLUMBIA-WARE-
423 PM EDT TUE JUN 25 2013

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SOUTHEASTERN
WARE...SOUTHEASTERN CLINCH...NORTHWESTERN BAKER...NORTHEASTERN
COLUMBIA AND SOUTHERN CHARLTON COUNTIES FOR STRONG WINDS...SMALL HAIL
AND EXCESSIVE LIGHTNING VALID UNTIL 515 PM EDT...

AT 423 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED OVER COLUMBIA COUNTY...MOVING NORTHEAST
AT 20 MPH. THIS STRONG THUNDERSTORM WILL IMPACT MAINLY RURAL AREAS OF
THE INDICATED COUNTIES THROUGH 515 PM EDT. HAIL UP TO THREE QUARTER
INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY
WINDS OF 35 TO 45 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR
DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3060 8260 3059 8259 3061 8259 3079 8235
      3052 8212 3034 8257 3051 8270
TIME...MOT...LOC 2023Z 236DEG 16KT 3049 8255

TRABERT
Special weather statement, Jun 25, 3:37 PM EST, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
437 PM EDT TUE JUN 25 2013

GAZ132-133-252115-
COFFEE-JEFF DAVIS-
437 PM EDT TUE JUN 25 2013

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR SOUTHWESTERN
JEFF DAVIS AND NORTHERN COFFEE COUNTIES FOR STRONG WINDS...SMALL HAIL
AND EXCESSIVE LIGHTNING VALID UNTIL 515 PM EDT...

AT 437 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 5 MILES NORTHEAST OF BROXTON...MOVING SOUTH AT
10 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND
PRIDGEN...DENTON...WEST GREEN...BROXTON AND DOUGLAS THROUGH 515 PM
EDT. HAIL UP TO THREE QUARTER INCH IN DIAMETER...EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3148 8263 3149 8303 3175 8294 3175 8270
TIME...MOT...LOC 2037Z 007DEG 7KT 3168 8284

TRABERT
Special weather statement, Jun 25, 3:55 PM EST, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
455 PM EDT TUE JUN 25 2013

GAZ136-252130-
WAYNE-
455 PM EDT TUE JUN 25 2013

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR NORTHERN WAYNE
COUNTY FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 530 PM
EDT...

AT 456 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CENTERED 4 MILES EAST OF ODUM...MOVING SOUTHEAST AT 10
MPH. THIS THUNDERSTORM WILL ALSO AFFECT AREAS AROUND ODUM...JESUP AND
DOCTORTOWN THROUGH 530 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING
AND GUSTY WINDS OF 35 TO 45 MPH CAN BE EXPECTED ALONG WITH POSSIBLE
MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3178 8194 3176 8194 3176 8191 3173 8190
      3171 8187 3168 8185 3166 8181 3163 8177
      3151 8183 3164 8210 3180 8201
TIME...MOT...LOC 2056Z 295DEG 7KT 3168 8196

TRABERT
Special weather statement, Jun 25, 4:09 PM EST, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
509 PM EDT TUE JUN 25 2013

FLZ024-GAZ164-165-252145-
CHARLTON-INLAND CAMDEN-NASSAU-
509 PM EDT TUE JUN 25 2013

...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR EXTREME
NORTHEASTERN CHARLTON...SOUTHWESTERN CAMDEN AND EXTREME NORTHERN
NASSAU COUNTIES FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL
545 PM EDT...

AT 510 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS CENTERED 7 MILES WEST OF COLESBURG...MOVING EAST AT 5
MPH. THESE THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND KINGS FERRY...
TARBORO...WOODBINE AND COLESBURG THROUGH 545 PM EDT. EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 35 TO 45 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.

LAT...LON 3100 8166 3076 8171 3080 8194 3105 8191
TIME...MOT...LOC 2110Z 270DEG 3KT 3089 8182

TRABERT

The radar

The Jacksonville radar (KJAX), 8 km away, was scanning. The volume nearest the first event began at 21:52 UTC.

Open the radar archive at this moment

Event by event

2 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Nassau

When
June 25, 4:50 PM EST
Where
Nassau County, 4.13 mi ESE of Callahan
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
30.540, -81.760

Dispatch reported trees down over Ogilvie Road and the intersection of River Road and Wrights Dairy Road near Callahan.

Thunderstorm Wind, Nassau

When
June 25, 5:00 PM EST
Where
Nassau County, 2.26 mi SE of Callahan
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
30.550, -81.790

Multiple tall trees were uprooted and a shed was blown down.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2013Every state in 2013This day in weather historyWarnings in Florida, June 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 453894, 453895.